Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: I need serious help.
Dec 17, 2005

Thanks Dr. Henry, I didn't realize until now how the forum works. I will try to make this as brief as possible. 4 yrs ago my body went haywire. I had an 'explosion' happen in my head, severe pain and heat. I thought I had an anurism or a stroke. 2 mo. later, doctors were still running tests to figure out WTF, I asked for an HIV test, (being a gay man, seemed the right thing to do), they told me that what I was going through, HIV did not cause. (I have found many discourse with Doctors in these yrs which have supprised me greatly!) Come to find out, I was Full Blown Aids, then thrown to another Dr., then put immediately into a 'text book' scenerio where I was 'anxious and depressed' and that's what was causing my 'symptoms'. After going to a 'shrink' as a compromise to my debate with the Doctor, the Phsyc called the Doc. and said I was fine. The Doc. in turn threw me on Elivil? (Can't remember the name, but I know it was in the family of Prozac). He told me it would help aliviate my pain. I had a MAJOR BAD reaction to it.. in short, Screwed him!, went to Duke University from there. The Dr. from Duke agreed that when I was so compremised when having AIDS that another imune-defeciancy disease may have taken hold to still have the cronic symptoms that I have. I have had 1 CT and 3 MRI's because the symptoms that I have, all point to Neurolical. Lupus has been ruled out, MS is still being debated. I did the last MRI this mo. To see my MRI... there is a very semetrical white matter on the right side of my head, (and a smaller on on the left that I POINTED OUT to the Dr. (where the 'explosion' happned), now with the new Dr. there is a new theory that I may be having seizures of some sort. But everything still lays on the table. My new Dr. who admits to not being 'versed' in HIV tells me that the disease is 'new' in historical since... and that new things are coming out now that Dr.'s realize residual effects are more prevelent now. Anyway... to list my symptoms... just in case any one else suffers the same... Memory Loss! Short term and long term. This also ties into not being able to speak what you are thinking, slurring... etc. Shaking, & muscle twitches, all over! Much various visual probs, Every fiber of your muscles and joints are in pain, it feels like your bod is saying 'SCREW YOU', period. Very incompasitating at at times, it's worse! It varies. Swollen glands, nodes. Night sweats, low grade fevers, etc. Although you do the right things and the blood counts are great, Just last year I got bronchitis, flu, pnumonia. (Pnumonia for the first time). Intolerent to Heat... and now growing the same to cold. My spinal column KILLS me with pain that resignates through my body... My Knees flair up like crazy along with other joints... Jeez, I could go on... there is more and more. But my purpose was to put this out there now that I've found this resource and wondered if someone out there also may have or be going through the same thing. Could someone else have gotten further than me having the same stuff happen and have more info? Plus, your opinion if you had heard anything like this.

Ok, Thanks in advance for responding. I have looked everywhere and have been to too many Dr.'s that wrote me off and others who are simply stumped! What scares me is that sometimes when the 'wave' is so bad, I truly feel like it could be my last day on earth. It's that bad. I'm doing my best to try to bring things to the table to help my new Dr. who is the first to seem to be trying to help me.

Sincerely!!!! Sean

Response from Dr. Henry

If you have full blown AIDS a wide range of direct (due to HIV itself) or indirect (due to immune problems) problems can effect the brain. Most HIV specialists are comfortable evaluating and often would get an HIV experienced neurologist involved in the case. Effective treatment of HIV may improve both the direct and indirect HIV-related problems. People with HIV can also have non-HIV related serious brain problems as well that would not be helped by HIV therapy per se. Hopefully you can find a doc who is a good fit for you. Maybe other readers will see your story and comment on whether they have had a similar set of problems. I can't offer anything more specific as far as advise goes. KH



Previous
Swallen legs and penis with HIV
Next
Red Rash Pimple OutBreak

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement